EconPapers    
Economics at your fingertips  
 

Powersum formula for polynomials whose distinct roots are differentially independent over constants

John Michael Nahay

International Journal of Mathematics and Mathematical Sciences, 2002, vol. 32, 1-18

Abstract:

We prove that the author's powersum formula yields a nonzero expression for a particular linear ordinary differential equation, called a resolvent , associated with a univariate polynomial whose coefficients lie in a differential field of characteristic zero provided the distinct roots of the polynomial are differentially independent over constants. By definition, the terms of a resolvent lie in the differential field generated by the coefficients of the polynomial, and each of the roots of the polynomial are solutions of the resolvent. One example shows how the powersum formula works. Another example shows how the proof that the formula is not zero works.

Date: 2002
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/IJMMS/32/430191.pdf (application/pdf)
http://downloads.hindawi.com/journals/IJMMS/32/430191.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jijmms:430191

DOI: 10.1155/S0161171202202331

Access Statistics for this article

More articles in International Journal of Mathematics and Mathematical Sciences from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jijmms:430191